Alert archive / Kentucky / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 83, NWS Wilmington, OH

April 23, 2011Lewis County, Kentucky

NWS Wilmington, OH issued this severe thunderstorm warning at Apr 23, 2011, 6:46 AM EDT for Lewis County, Kentucky. It was in force for 29 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 23, 2011, 6:46 AM EDT (10:46 UTC)
Expired
Apr 23, 2011, 7:15 AM EDT
In force
29 min
Issued by
NWS Wilmington, OH
Area
Storm-based polygon

County Lewis County, KY

The radar

The Jackson,KY radar (KJKL), 99 km from the middle of the area, began a volume at 10:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 23, 6:50 AM EDTTSTM WND DMGVanceburg, KYONE TREE WAS REPORTED DOWN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 4 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 10.8 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2011-04-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2011-04-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 147 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
565 m above ground
0-6 km bulk shear
54 kt
0-1 km storm-relative helicity
147 m²/s²
0-3 km storm-relative helicity
265 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

631 
WUUS51 KILN 231046
SVRILN
KYC135-231115-
/O.NEW.KILN.SV.W.0083.110423T1046Z-110423T1115Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON OH
646 AM EDT SAT APR 23 2011

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  LEWIS COUNTY IN NORTHEAST KENTUCKY...

* UNTIL 715 AM EDT.

* AT 644 AM EDT...RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS
  CAPABLE OF PRODUCING WINDS TO 60 MPH. THESE STORMS WERE LOCATED
  ALONG A LINE EXTENDING FROM HERRON HILL TO EPWORTH TO 14 MILES
  SOUTHWEST OF PETERSVILLE...MOVING EAST AT 55 MPH.

* LOCATIONS IMPACTED INCLUDE...
  VANCEBURG...
  CAMP DIX...
  HEAD OF GRASSY...

IN ADDITION...CHARTERS...PETERSVILLE...STRICKLETT...KINNICONICK...
HARRIS...TANNERY...GARRISON AND REXTON ARE NEAR THE PATH OF THESE
SEVERE THUNDERSTORMS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 3839 8341 3837 8345 3840 8348 3843 8358
      3848 8359 3852 8365 3863 8358 3862 8332
      3860 8330 3862 8326 3860 8307 3855 8310
      3849 8318 3843 8323 3834 8322 3832 8335
TIME...MOT...LOC 1046Z 279DEG 47KT 3858 8349 3846 8356
          3830 8364

$$

AN
3 follow-up statements
257 
WWUS51 KILN 231101
SVSILN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
701 AM EDT SAT APR 23 2011

KYC135-231115-
/O.CON.KILN.SV.W.0083.000000T0000Z-110423T1115Z/
LEWIS KY-
701 AM EDT SAT APR 23 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 AM EDT
FOR LEWIS COUNTY...

AT 656 AM EDT...RADAR CONTINUED TO INDICATE A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING WINDS TO 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM KINNICONICK TO STRICKLETT TO 11
MILES SOUTHWEST OF HARRIS...MOVING EAST AT 55 MPH.

LOCATIONS IMPACTED INCLUDE...
HEAD OF GRASSY.

IN ADDITION...TANNERY...GARRISON AND REXTON ARE NEAR THE PATH OF
THESE STORMS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 3839 8341 3837 8345 3840 8348 3843 8355
      3862 8343 3862 8332 3860 8330 3862 8326
      3860 8307 3855 8310 3849 8318 3843 8323
      3835 8323 3834 8322 3832 8335
TIME...MOT...LOC 1101Z 279DEG 47KT 3855 8324 3843 8331
          3827 8340

$$

AN
926 
WWUS51 KILN 231108
SVSILN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
708 AM EDT SAT APR 23 2011

KYC135-231115-
/O.CON.KILN.SV.W.0083.000000T0000Z-110423T1115Z/
LEWIS KY-
708 AM EDT SAT APR 23 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 AM EDT
FOR EASTERN LEWIS COUNTY...

AT 705 AM EDT...RADAR CONTINUED TO INDICATE A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING WINDS TO 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM TANNERY TO HEAD OF GRASSY TO 8
MILES SOUTH OF HARRIS...MOVING EAST AT 55 MPH.

THESE STORMS WILL AFFECT MAINLY RURAL AREAS OF EASTERN LEWIS COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 3839 8341 3860 8330 3860 8329 3862 8326
      3860 8307 3855 8310 3849 8318 3844 8323
      3843 8323 3842 8323 3835 8323 3834 8322
      3832 8335
TIME...MOT...LOC 1108Z 279DEG 47KT 3853 8312 3841 8320
          3825 8329

$$

AN
748 
WWUS51 KILN 231114
SVSILN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
714 AM EDT SAT APR 23 2011

KYC135-231125-
/O.EXP.KILN.SV.W.0083.000000T0000Z-110423T1115Z/
LEWIS KY-
714 AM EDT SAT APR 23 2011

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN LEWIS COUNTY HAS
EXPIRED...

THE THUNDERSTORMS HAVE MOVED OUT OF THE WARNED AREA...THEREFORE THE
SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE.

PLEASE REPORT PREVIOUS WIND DAMAGE OR HAIL TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE...877-633-6772.

LAT...LON 3839 8341 3860 8330 3860 8329 3862 8326
      3860 8307 3855 8310 3849 8318 3844 8323
      3843 8323 3842 8323 3835 8323 3834 8322
      3832 8335
TIME...MOT...LOC 1115Z 279DEG 47KT 3851 8300 3839 8309
          3823 8318

$$

AN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 23, 4:14 AM EDT, 2 hours 32 minutes earlier.

Area forecast discussion, Apr 23, 4:14 AM EDT, 2 hours 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
414 AM EDT SAT APR 23 2011

.SYNOPSIS...
A COLD FRONT WILL PUSH INTO THE AREA FROM THE NORTHWEST TODAY. THE
FRONT WILL STALL OUT ALONG THE OHIO RIVE AND THEN REMAIN DRAPED
ACROSS THE REGION THROUGH THE EARLY PART OF THE WEEK. THIS WILL
LEAD TO AN EXTENDED THREAT FOR SHOWERS AND THUNDERSTORMS FOR THE
NEXT COUPLE OF DAYS.
&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
THE WARM FRONT HAS LIFTED NORTH OF OUR AREA EARLY THIS MORNING
WHILE A COLD FRONT IS STRETCHED FROM NORTHWEST INDIANA DOWN INTO
CENTRAL MISSOURI. THIS COLD FRONT WILL PUSH DOWN INTO OUR AREA
THROUGH THE DAY. AHEAD OF THE FRONT...ML CAPES WILL REMAIN IN THE
500-1000 J/KG RANGE...PRIMARILY ACROSS SOUTHERN PORTIONS OF OUR
FA. WITH CONTINUED LOW LEVEL CONVERGENCE ALONG AND AHEAD OF THE
BOUNDARY...EXPECT SHOWER AND THUNDERSTORM ACTIVITY TO CONTINUE TO
TRACK EAST ALONG THE OHIO RIVER THROUGH MUCH OF THE DAY. THE
LATEST HRRR AND RUC ARE BOTH INDICATING A BIT OF A LULL IN THE
PCPN AS WE HEAD THROUGH THE LESS DIURNALLY FAVORABLE TIME OF THE
DAY. WILL THEREFORE PLAY POPS ACCORDINGLY AND TWEAK THINGS BACK
SOME THROUGH LATE MORNING/EARLY AFTERNOON. WE SHOULD THEN BE ABLE
TO DESTABILIZE SOME MORE THROUGH LATE AFTERNOON WITH A BETTER
CHANCE OF PCPN MOVING BACK IN. WILL KEEP FFA GOING THROUGH THE
AFTERNOON HOURS AS TRAINING STORMS WILL STILL BE POSSIBLE. THE
BEST CHANCE FOR ADDITIONAL FLOODING WILL BE ACROSS THE SOUTHERN
HALF OF OUR FA BUT WILL STILL KEEP THE NORTH GOING SINCE GROUND
IS SO SATURATED UP THERE. WITH US INTO THE WARM SECTOR...TEMPERATURES
ARE FAIRLY MILD ACROSS THE AREA ATTM. HOWEVER...WITH COLD FRONT
PUSHING DOWN FROM THE SOUTH AND PCPN ON AND OFF THROUGH THE
DAY...WILL NOT STRAY TOO FAR FROM GUIDANCE AND KEEP HIGHS
GENERALLY IN THE LOW 70S.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH MONDAY/...
THE COLD FRONT WILL STALL OUT ALONG THE OHIO RIVER TONIGHT INTO
SUNDAY BEFORE BEGINNING TO LIFT BACK TO THE NORTH SUNDAY NIGHT
INTO MONDAY. WITH WEAK DISTURBANCES PUSHING EAST ALONG THE
BOUNDARY...THE THREAT FOR SHOWERS AND THUNDERSTORMS WILL CONTINUE
THROUGH THE REMAINDER OF THE SHORT TERM PERIOD. TIMING OF BEST
PCPN CHANCES REMAINS TRICKY SO WILL CONTINUE TO BROAD BRUSH
POPS...WHILE TRYING TO KEEP BEST CHANCES CLOSE TO THE BOUNDARY. AT
LEAST PARTS OF THE FFA WILL MOST LIKELY NEED TO BE EXTENDED FOR
ANOTHER DAY OR TWO. TEMPERATURES WILL BE DEPENDENT ON THE PCPN
TIMING AND CLOUDS AS WELL AS EXACTLY WHERE THE BOUNDARY IS.
&&

.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
A SERIES OF WAVES WILL MOVE THROUGH THE REGION FOR THE LONG TERM.
THE FIRST ONE WILL MOVE THROUGH MONDAY NIGHT INTO TUESDAY. THERE
ARE SOME TIMING DISCREPANCIES WITH THIS SYSTEM HOWEVER THE LATEST
ECMWF SOLUTION HAS COME MORE IN LINE WITH THE GFS. ANOTHER LOW
WILL MOVE UP FROM THE SW TUESDAY NIGHT INTO WEDNESDAY. A LOT OF
MOISTURE WILL BE BROUGHT UP INTO THE AREA WITH THIS SYSTEM AND
THEREFORE HEAVY RAIN WILL BE POSSIBLE. HEAVY RAIN ON TOP OF
ALREADY SATURATED GROUND WILL ADD TO FLOODING ISSUES AROUND THE
AREA. THE LOW WILL BEGIN TO MOVE NE OF THE FA BY THURSDAY AND
THEREFORE PRECIP WILL BEGIN TO TAPER OFF ACROSS THE AREA. COOLER
TEMPERATURES WILL FILTER INTO THE AREA ON THURSDAY. HIGH PRESSURE
WILL THEN MOVE INTO THE AREA FOR FRIDAY.

&&

.AVIATION /08Z SATURDAY THROUGH WEDNESDAY/...
A LARGE COMPLEX OF WIDESPREAD RAIN WITH EMBEDDED THUNDERSTORMS IS
MAKING ITS WAY ACROSS THE OHIO VALLEY TONIGHT. COVERAGE IS
WIDESPREAD SOUTH OF I-70 WITH SCATTERED ACTIVITY TO THE NORTH. THE
BULK OF THE PRECIPITATION WILL MOVE EAST OF THE AREA BY SUNRISE.
IFR/MVFR CONDITIONS ARE EXPECTED THROUGH 09Z MAINLY SOUTH OF A KDAY-
KCMH LINE.

THE FRONTAL BOUNDARY CURRENTLY ACROSS NORTHERN IN/OH WILL PUSH
SOUTHWARD THIS MORNING...STALLING OUT ACROSS THE OHIO RIVER AREA.
THIS WILL ALLOW A FOCUS FOR ADDITIONAL SHOWERS AND THUNDERSTORMS
THIS AFTERNOON FOR CVG/LUK/ILN...BEFORE SPREADING NORTHWARD
TONIGHT.

OUTLOOK...HIGH LIKELIHOOD OF SHOWERS AND THUNDERSTORMS EXPECTED
TO CONTINUE SATURDAY EVENING THROUGH WEDNESDAY WITH MVFR/IFR
CIGS/VSBYS POSSIBLE.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...FLASH FLOOD WATCH THROUGH THIS AFTERNOON FOR OHZ026-034-035-
     042>046-051>056-060>065-070>074-077>082-088.
KY...FLASH FLOOD WATCH THROUGH THIS AFTERNOON FOR KYZ089>100.
IN...FLASH FLOOD WATCH THROUGH THIS AFTERNOON FOR INZ050-058-059-
     066-073>075-080.

&&

SYNOPSIS...JGL
NEAR TERM...JGL
SHORT TERM...JGL
LONG TERM...NOVAK
AVIATION...LATTO
Hazardous weather outlook, Apr 23, 4:55 AM EDT, 1 hour 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
455 AM EDT SAT APR 23 2011

INZ050-058-059-066-KYZ100-OHZ026-034-035-042>046-051>056-060>065-
070>074-080>082-088-240900-
WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-LEWIS-HARDIN-MERCER-AUGLAIZE-
DARKE-SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON-
FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY-
FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HIGHLAND-ADAMS-PIKE-
SCIOTO-
455 AM EDT SAT APR 23 2011

...FLASH FLOOD WATCH IN EFFECT THROUGH THIS AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL
INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...CENTRAL
OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL OHIO...SOUTHWEST OHIO
AND WEST CENTRAL OHIO.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

RIVERS THROUGHOUT THE AREA ARE RUNNING HIGH...WITH SEVERAL POINTS
IN FLOOD. PLEASE CHECK THE RIVER FLOOD PRODUCTS FOR DETAILS AND
THE LATEST FORECASTS.

A COLD FRONT WILL MOVE INTO THE REGION TODAY AND STALL OUT ALONG
THE OHIO RIVER TONIGHT AND SUNDAY. THE BOUNDARY WILL THEN BEGIN
TO LIFT BACK TO THE NORTH SUNDAY NIGHT INTO MONDAY. OCCASIONAL
SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE THROUGH THE FIRST PART
OF NEXT WEEK. SOME OF THE RAINFALL MAY BE HEAVY AT TIMES. WITH
SATURATED SOILS...HEAVY RAIN WILL LIKELY RESULT IN TOTAL
RUNOFF...BRINGING THE THREAT FOR FLASH FLOODING. THIS RUNOFF WILL
ALSO CAUSE RAPID RISES ON CREEKS...STREAMS AND RIVERS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

FUTURE FORECASTS INDICATE THAT A SERIES OF WEATHER SYSTEMS WILL
AFFECT THE REGION THROUGH AT LEAST THE MID PART OF NEXT WEEK...
RESULTING IN ADDITIONAL RAINFALL. THIS WILL KEEP THE FLOOD THREAT
HIGHLY ELEVATED THROUGH THE PERIOD.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

INZ073>075-080-KYZ089>099-OHZ077>079-240900-
RIPLEY-DEARBORN-OHIO-SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-
CAMPBELL-OWEN-GRANT-PENDLETON-BRACKEN-ROBERTSON-MASON-HAMILTON-
CLERMONT-BROWN-
455 AM EDT SAT APR 23 2011

...FLASH FLOOD WATCH IN EFFECT THROUGH THIS AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST INDIANA...NORTHEAST
KENTUCKY...NORTHERN KENTUCKY...SOUTH CENTRAL OHIO AND SOUTHWEST
OHIO.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

RIVERS THROUGHOUT THE AREA ARE RUNNING HIGH...WITH SEVERAL POINTS
IN FLOOD. PLEASE CHECK THE RIVER FLOOD PRODUCTS FOR DETAILS AND
THE LATEST FORECASTS.

A COLD FRONT WILL MOVE INTO THE REGION TODAY AND STALL OUT ALONG
THE OHIO RIVER TONIGHT AND SUNDAY. THE BOUNDARY WILL THEN BEGIN
TO LIFT BACK TO THE NORTH SUNDAY NIGHT INTO MONDAY. OCCASIONAL
SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE THROUGH THE FIRST PART
OF NEXT WEEK. SOME OF THE RAINFALL MAY BE HEAVY AT TIMES. WITH
SATURATED SOILS...HEAVY RAIN WILL LIKELY RESULT IN TOTAL
RUNOFF...BRINGING THE THREAT FOR FLASH FLOODING. THIS RUNOFF WILL
ALSO CAUSE RAPID RISES ON CREEKS...STREAMS AND RIVERS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

FUTURE FORECASTS INDICATE THAT A SERIES OF WEATHER SYSTEMS WILL
AFFECT THE REGION THROUGH AT LEAST THE MID PART OF NEXT WEEK...
RESULTING IN ADDITIONAL RAINFALL. THIS WILL KEEP THE FLOOD THREAT
HIGHLY ELEVATED THROUGH THE PERIOD.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Apr 23, 4:34 AM EDT, 2 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
434 AM EDT SAT APR 23 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0433 AM     HEAVY RAIN       RIBOLT                  38.57N 83.52W
04/23/2011  E1.00 INCH       LEWIS              KY   PUBLIC

            SINCE 8PM FRIDAY

&&

ASL
Special weather statement, Apr 23, 5:23 AM EDT, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
523 AM EDT SAT APR 23 2011

KYZ094-095-231000-
OWEN KY-GRANT KY-
523 AM EDT SAT APR 23 2011

...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN GRANT AND OWEN COUNTIES
THROUGH 600 AM EDT...

AT 519 AM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR GRATZ...
MOVING EAST AT 60 MPH.

WIND GUSTS TO 50 MPH AND ONE HALF INCH DIAMETER HAIL ARE POSSIBLE
WITH THIS STORM.

SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...OWENTON AND
WILLIAMSTOWN.

ALSO...MONTEREY...LONG RIDGE...BEECHWOOD...NEEDMORE...HOLBROOK...
NATLEE...LAWRENCEVILLE AND NEW COLUMBUS ARE NEAR THE PATH OF THIS
STRONG THUNDERSTORM.

RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THIS STORM BECOMES
STRONGER...THEN A WARNING MAY BE NEEDED.

LAT...LON 3835 8487 3838 8490 3842 8489 3844 8497
      3847 8496 3849 8500 3851 8499 3851 8503
      3855 8501 3857 8503 3866 8450 3852 8447
      3849 8456 3834 8474 3833 8480
Local storm report, Apr 23, 5:51 AM EDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
551 AM EDT SAT APR 23 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0420 AM     FLOOD            SARDINIA                39.01N 83.81W
04/23/2011                   BROWN              OH   LAW ENFORCEMENT

            HIGH WATER REPORTED ON PURDY AND BUFORD BARDWELL ROADS.

&&

ANOVAK
Local storm report, Apr 23, 5:53 AM EDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
553 AM EDT SAT APR 23 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0535 AM     FLOOD            BUFORD                  39.08N 83.84W
04/23/2011                   HIGHLAND           OH   LAW ENFORCEMENT

            HIGH WATER REPORTED ON ONE ROAD.

&&

ANOVAK
Local storm report, Apr 23, 6:02 AM EDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
602 AM EDT SAT APR 23 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0559 AM     FLOOD            CINCINNATI              39.14N 84.51W
04/23/2011                   HAMILTON           OH   LAW ENFORCEMENT

            A PORTION OF INTERSTATE 471 IN CINCINNATI WAS FLOODED.

&&

ANOVAK
Special weather statement, Apr 23, 6:14 AM EDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
614 AM EDT SAT APR 23 2011

KYZ097>100-OHZ079-081-088-231100-
LEWIS KY-MASON KY-ROBERTSON KY-BRACKEN KY-ADAMS OH-BROWN OH-SCIOTO
614 AM EDT SAT APR 23 2011

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHWESTERN SCIOTO...
SOUTHERN BROWN...SOUTHERN ADAMS...EASTERN BRACKEN...ROBERTSON...MASON
AND LEWIS COUNTIES THROUGH 700 AM EDT...

AT 610 AM EDT...RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE
EXTENDING FROM CHATHAM TO US ROUTE 62 AT STATE ROUTE 875 TO US ROUTE
62 AT STATE ROUTE 19...MOVING EAST AT 55 MPH.

WIND GUSTS TO 40 MPH AND PENNY SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.

SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...RIPLEY...WASHINGTON...
ABERDEEN...MAYSVILLE...LEWISBURG...MANCHESTER...TOLLESBORO...
VANCEBURG...HEAD OF GRASSY AND CAMP DIX.

ALSO...LOWELL...DOVER...PIQUA...TUCKAHOE...SOUTH RIPLEY...SARDIS...
MITCHELLS MILL AND BURIKA ARE NEAR THE PATH OF THIS LINE OF STRONG
THUNDERSTORMS.

LAT...LON 3839 8341 3837 8345 3843 8358 3848 8359
      3852 8364 3845 8385 3848 8394 3843 8399
      3850 8419 3860 8411 3878 8405 3870 8303
      3868 8302 3855 8310 3849 8318 3843 8323
      3834 8322 3832 8328 3831 8335

AN

The office that day

Everything else NWS Wilmington, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 22, 8:57 PM EDTAreal Flood AdvisoryILNLewis3 hr
Apr 23, 1:08 AM EDTAreal Flood AdvisoryILNBoone, Campbell, Carroll, Gallatin, Grant, Kenton and 2 more5 hr
Apr 23, 1:49 AM EDTSevere Thunderstorm WarningILNCarroll, Gallatin, Grant, Owen41 min
Apr 23, 2:11 AM EDTAreal Flood AdvisoryILNBracken, Mason16 hr
Apr 23, 2:21 AM EDTFlash Flood WarningILNBoone, Campbell, Kenton3 hr
Apr 23, 2:50 AM EDTAreal Flood AdvisoryILNLewis16 hr
Apr 23, 4:08 AM EDTAreal Flood AdvisoryILNLewis5 hr
Apr 23, 5:23 AM EDTSpecial Weather StatementILNOwen37 min
Apr 23, 5:34 AM EDTSevere Thunderstorm WarningILNGrant, Owen26 min
Apr 23, 5:59 AM EDTAreal Flood AdvisoryILNBoone, Campbell, Carroll, Gallatin, Grant, Kenton and 2 more7 hr
Apr 23, 6:14 AM EDTSpecial Weather StatementILNLewis, Mason, Robertson46 min
Apr 23, 6:21 AM EDTAreal Flood AdvisoryILNBracken, Grant, Mason, Owen, Pendleton, Robertson6 hr
Apr 23, 9:20 AM EDTFlash Flood WarningILNLewis4 hr
Apr 23, 10:01 AM EDTSpecial Weather StatementILNBracken, Grant, Lewis, Mason, Owen, Robertson59 min
Apr 23, 11:12 AM EDTSpecial Weather StatementILNOwen63 min
Apr 23, 12:00 PM EDTSpecial Weather StatementILNOwen60 min
Apr 23, 12:08 PM EDTFlash Flood WarningILNBracken, Grant, Lewis, Mason, Owen, Pendleton and 1 more9 hr
Apr 23, 12:51 PM EDTAreal Flood AdvisoryILNBoone, Campbell, Carroll, Gallatin, Grant, Kenton and 2 more6 hr
Apr 23, 1:27 PM EDTSpecial Weather StatementILNOwen63 min
Apr 23, 1:36 PM EDTSpecial Weather StatementILNCarroll, Gallatin39 min
Apr 23, 1:45 PM EDTFlash Flood WarningILNBoone, Campbell, Carroll, Gallatin, Grant, Kenton and 2 more8 hr
Apr 23, 2:35 PM EDTSpecial Weather StatementILNCarroll, Gallatin, Grant, Owen40 min
Apr 23, 2:48 PM EDTSpecial Weather StatementILNBracken27 min
Apr 23, 2:53 PM EDTSevere Thunderstorm WarningILNCarroll, Gallatin, Grant, Owen37 min
Apr 23, 3:02 PM EDTTornado WarningILNBoone, Campbell, Gallatin, Grant, Kenton, Owen and 1 more28 min
Apr 23, 3:14 PM EDTTornado WarningILNBracken, Grant, Pendleton31 min
Apr 23, 3:21 PM EDTTornado WarningILNBracken, Campbell, Pendleton24 min
Apr 23, 3:31 PM EDTFlash Flood WarningILNBracken, Lewis, Mason6 hr
Apr 23, 3:42 PM EDTTornado WarningILNBracken, Lewis, Mason, Robertson48 min
Apr 23, 3:44 PM EDTSpecial Weather StatementILNRobertson46 min
Apr 23, 3:55 PM EDTTornado WarningILNLewis, Mason, Robertson35 min
Apr 23, 4:19 PM EDTTornado WarningILNLewis41 min
Apr 23, 5:27 PM EDTRiver Flood WarningILNBracken, Lewis, Mason50 hr
Apr 23, 5:27 PM EDTRiver Flood WarningILNBracken, Campbell, Pendleton29 hr
Apr 23, 5:27 PM EDTRiver Flood WarningILNCarroll, Gallatin5 days
Apr 23, 5:27 PM EDTRiver Flood WarningILNCampbell, Kenton, Pendleton43 hr
Apr 23, 5:27 PM EDTRiver Flood WarningILNPendleton47 hr

Nearby

Severe Thunderstorm Warnings in Kentucky, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.